A Secondary Amyloidosis Associated with Systemic Lupus Erythematosus

Tomoko Betsuyaku, Tomoaki Adachi, Hitoshi Haneda, Junichi Suzuki, Masaharu Nishimura, Yoshikazu Kawakami, Shosaku Abe, Tomoo Ito, Yasunori Fujioka

Research output: Contribution to journalArticle

13 Citations (Scopus)

Abstract

Secondary amyloidosis associated with systemic lupus erythematosus has rarely been reported. A 57-year-old female had been diagnosed as having possible systemic lupus erythematosus, although her clinical course was not typical. About one year after the diagnosis, treatment was begun with prednisolone because of progressive renal dysfunction, thrombocytopenia and low serum levels of complements. Recurrent diarrhea and gastrointestinal bleeding soon developed, then amyloidosis was revealed in the stomach and duodenum. Postmortem examination confirmed systemic amyloidosis. We discuss the significance of this rare association of systemic lupus erythematosus and secondary amyloidosis. (Internal Medicine 32: 391-394, 1993).

Original languageEnglish
Pages (from-to)391-394
Number of pages4
JournalInternal Medicine
Volume32
Issue number5
DOIs
Publication statusPublished - 1993

Keywords

  • Congo red staining
  • gastrointestinal bleeding
  • renal amyloidosis

ASJC Scopus subject areas

  • Internal Medicine

Fingerprint Dive into the research topics of 'A Secondary Amyloidosis Associated with Systemic Lupus Erythematosus'. Together they form a unique fingerprint.

  • Cite this

    Betsuyaku, T., Adachi, T., Haneda, H., Suzuki, J., Nishimura, M., Kawakami, Y., Abe, S., Ito, T., & Fujioka, Y. (1993). A Secondary Amyloidosis Associated with Systemic Lupus Erythematosus. Internal Medicine, 32(5), 391-394. https://doi.org/10.2169/internalmedicine.32.391